Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child has frequent stools, green color. Given oflox and wallamycin. Reason?

hello doctor, my baby is 3months old, he had increased frequency of stools with altered consistency and odour as well as colour (greenish) ,paediatrician started with oflox suspension dat also did not help i showed to another doc and started with wallamycin, i gave it for 5 days , now my baby started with watery diarrhoea can you please tell the reason
Asked On : Sat, 9 Feb 2013
Answers:  3 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

If the antibiotics are not helping control the diarrhoea in your son then we need to find a cause for it. You need to:
1. Get a stool routine test done.
2. Ensure feeding hygiene is maintained, especially bottle hygiene if being top fed.
3. Ensure proper hydration.
If you are breast feeding then continue doing so. At times prolonged use of antibiotics can cause diarrhoea. It shall be advisable to discuss with your doctor the possibility of discontinuing the antibiotics and just putting your son on probiotics.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Answered: Sun, 10 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
Is your child exclusively breastfed?
Are you giving any bottle feeding?
Diarrhea is uncommon in exclusively breastfed infants is uncommon and it is common in bottle fed babies because of top feeding, contamination while handling.
Continue the medication as advised by your Pediatrician and you can add probiotic and zinc after consulting your doctor.
Continue frequent breastfeeding, give sips of low osmolar ORS like Pedialyte sips, monitor hydration by activity, urine output.
If loose motions are persisting consult again and evaluate with stool investigations like routine, culture and for reducing substances.
Hope I have answered your query.
Answered: Sun, 10 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Is your baby breast fed or bottle fed?
It is common for breast fed babies to pass stools more frequently due to increased gastrocolic reflex.
If it is not infective in nature there is no use of antibiotics.
I suggest you to maintain her hydration.
Give feeding more frequently.
Give her oral rehydration solution sip by sip after each loose stools.
Give probiotic like lactobacillus for 3 to 4 days and zinc for 14 days .
Monitor her for features of dehydration;lethargy,decreased urination.refusal of feeds and in case you observe any get her evaluated by pediatrician.

Wishing your baby good health.
God bless.
Answered: Sun, 10 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor